Research News

Index indicates cholesterol management strategy for statin related muscle pain

BMJ 2017; 358 doi: https://doi.org/10.1136/bmj.j4041 (Published 29 August 2017) Cite this as: BMJ 2017;358:j4041
  1. Susan Mayor
  1. London

US researchers have developed an index to evaluate whether muscle symptoms may be due to statin treatment, as well as a strategy to reduce cardiovascular risk in patients affected, after reviewing available evidence.1

Some 10-20% of patients taking statins report muscle related symptoms including aches, pains, and cramps that prevent the use of recommended doses, putting them at increased risk of cardiovascular events.

“Muscle symptoms experienced by patients on statin therapy may or not be related …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe